Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What are the possible causes for reduced libido in men?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
my husband is too tired or he doesn't have the urge to have sex;( how can I help him?
Posted Thu, 2 Jan 2014 in Men Sexual Problems
Answered by Dr. Michelle Gibson James 4 hours later
Brief Answer: there are different causes Detailed Answer: HI, thanks for using healthcare magic Reduced libido in men may have different causes. The most common causes are: (1) stress or anxiety (2)reduced levels of testosterone (3)side effect of medication (4) depression (5)hypothyroidism - low levels of thyroid hormone (5)hyperprolactinemia - high levels of a hormone called prolactin (6)anemia- low blood count would cause also cause fatigue (7)history of head trauma (8)increased weight- obesity can be associated with decreased energy and can also alter the testosterone levels (9)alcohol (10) diabetes and high blood pressure can cause erectile dysfunction where a man is unable to maintain an erection. This is due to alteration in the blood flow to the penis. In this case medications such as cialis, levitra or viagra can be used. Your husband is currently on candesartan and diltiazem , these are used for high blood pressure or in persons with a history of heart disease. Most high blood pressure medications are associated with a risk of sexual dysfunction, though it is low with the ones he is using the risk is still present. He can consider speaking to his doctor to find out whether it is possible that his medication is contributing to his problem. In addition, he may need blood tests to check for anemia, thyroid disease, prolactin levels and testosterone . IF any of these is abnormal, it could be the cause and if corrected his sex drive could improve. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor